MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB03
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: dr.[name] mentions he was about to introduce the 5x100mm trocar into the cavity with the activation mechanism window in red and he was unable to introduce the trocar, while the activation mechanism became deactivated, he activated it again and tried to introduce the trocar with no success, he mentions on the third attempt to introduce the trocar into the abdominal cavity the trocar bended and broke, he then asked for a new trocar and was able to introduce it and complete the surgery.Product available to be returned.Additional information was received on 12sept2022 via email by applied medical representatives: in the complaint, it was the first trocar to be placed through the umbilical incision.The broken was not considered clean, since the broken was partial, no particulation was caused.Note: it was the cannula that partially broke, the obturator was only bent.And the trocar that will be sent (the cannula is already broken, it finished breaking and/or detaching when the technician washed it).Intervention: new trocar and was able to introduce it and complete the surgery.Patient status: good.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: dr.[name] mentions he was about to introduce the 5x100mm trocar into the cavity with the activation mechanism window in red and he was unable to introduce the trocar, while the activation mechanism became deactivated, he activated it again and tried to introduce the trocar with no success, he mentions on the third attempt to introduce the trocar into the abdominal cavity the trocar bended and broke, he then asked for a new trocar and was able to introduce it and complete the surgery.Product available to be returned.Additional information was received on 12sept22 via email by applied medical representatives: in the complaint, it was the first trocar to be placed through the umbilical incision.The broken was not considered clean, since the broken was partial, no particulation was caused.Note: it was the cannula that partially broke, the obturator was only bent.And the trocar that will be sent (the cannula is already broken, it finished breaking and/or detaching when the technician washed it).Intervention: new trocar and was able to introduce it and complete the surgery.Patient status: good.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with the fractured cannula shaft.Visual inspection confirmed the complainant¿s experience of a fractured cannula shaft.The wall thickness of the cannula shaft near the fracture was measured and met specifications.Based on the condition of the returned unit, it is likely that the fractured cannula was due to excessive forced exerted on the unit during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CTB03, 5X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15485703
Report Number2027111-2022-00741
Device Sequence Number5224707
Product Code GCJ
UDI-Device Identifier00607915123512
UDI-Public(01)00607915123512(17)250410(30)01(10)1447277
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberCTB03
Device Catalogue Number101138301
Device Lot Number1447277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2022
Supplement Date Received by Manufacturer09/10/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEW CTB03
Patient SexUnknown